Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Does vitamin consumption help in regainging memory?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Dear Sir, I feel like i am losing my memory. I cannot remember the things. Even i cannot remember immediately that what i ate yesterday. Sometimes i feel totally lost. Should i proceed to take some vitamines like Nurokind OD. will that help me.
Posted Sun, 9 Mar 2014 in Mental Health
Answered by Dr. Preeti Parakh 58 minutes later
Brief Answer: Explained below. Detailed Answer: Hi, Welcome to Healthcare Magic! Whether taking supplements will help in improving your memory or not depends on what the reason is for the poor memory. If along with forgetfulness, you are having other symptoms as well like low mood, anxiety, sleep difficulty, loss of appetite, loss of interest, fatigue etc, then it is likely that the forgetfulness is due to other disorders like depression or anxiety. In this situation, the primary disorder will have to be treated for memory to improve. Just taking supplements will not help. Supposing you do not feel that the forgetfulness is due to any other disorders, then B complex vitamin supplementation is likely to help you as a deficiency of B vitamins often results in cognitive impairment. Vitamin B12, which is the constituent of Nurokind OD tablets, is very commonly deficient in people who are vegetarians. I would advise that in addition to vitamin B12, you supplement other B vitamins as well. One other thing. Please ensure that your thyroid hormone levels are in normal range. If not, that may be responsible for your symptoms. I hope this clears up things for you to some extent. If you feel that some other disorder is responsible for your forgetfulness, then do not hesitate to write back. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: Does vitamin consumption help in regainging memory? 11 minutes later
Other symptoms are there like low mood, anxiety but could you pls confirm if these symptoms are part of thyroid disorder. I got my thyroid checked 4 months back which was in order but i am regularly taking the medicine. i.e.Neomercazole 5. i want to share one more thing that i have not visited my thyroid dr from last 2-3 years.:(
Answered by Dr. Preeti Parakh 15 minutes later
Brief Answer: As below. Detailed Answer: Hi, Thyroid hormone dysfunction can cause anxiety and depressive symptoms. When they are severe enough to be considered a depressive episode, then just treating for thyroid hormone dysfunction is not enough. Treatment with antidepressants is also needed. People with thyroid hormone disorders are prone to developing anxiety and depressive disorders. If you can describe your symptoms in greater detail and also mention how long have you been having these symptoms, I may be able to help you better. Three years is indeed a long time. It will be better if you can see your endocrinologist at least once a year if things are under control. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor